Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


no sex drive
Oct 11, 2005

I have been positive since 1989 in the last year or so i have no sex drive and cannot get an erection. do you think that taking hiv meds can cause this to happenor would you think it is the testosteronepills i take or the symbyax itake that may cause this problem

Response from Dr. Henry

Sexual function difficulties are common in the general population and perhaps more common in HIV+ persons. The psychologic impact of being HIV+ likely is an important factor in many cases. HIV can cause some nerve dysfuntion is some cases. Low testosterone levels seem to be more common in males with HIV+ though that can usually be addressed with testosterone replacement. Symbyax has been reported to cause impotence which is a problem with many psychotropic drugs. It is unclear to be if any specific HIV drug is clearly linked to impotence. For challenging situations a referral to a sex therapist is often of help. Other medical problems (such as diabetes) can also contribute. KH



Previous
Questions, and dudes from Buenos Aires
Next
positive baby negative mother?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement